I have two torn disc in my low back close to my tail bone and arthritis in my spine, I stay in pain... constantly tossing and turning in bed. My doc prescribed me tramadol and lyrica and it doesn't help me at all..!!! Please suggestions..
When I first started on meds, I was given methadone, and gabapentin. You could ask your P.M.D. about trying that? Or, maybe he could try morphine s.r.? I am now on lyrica, and morphine, and its the closest I've come to relief of any kind.
Good luck! And please come back and let us know how it goes.
Hi tbhurts,Sorry to hear about your pain,I am very aquinted with it!!!! Is this the first time you are on Narcatics for Pain??If so it could be why youe Dr. chose what he did!!Also Is he a new Dr. for you and is this your first back problem???That will help us sto thelp you more! As I said I know alot about Pain and meds. SoI kinda have to disagree with Spencer because Methadone is not usually a med that a C Dr. starts you out at! Stay in touch I'm here for you.77grace
Its true, my Dr. wanted me on Tramadol, but that made me feel weird, so she put me on Methadone, with the oxycodone for breakthrough. Once I got to a 1000mg., she put me on Morphine. 700mg.'s is as far as this V.A. P.M.S. is willing to go. So, when I see him next month, we will be starting on something else. Maybe the methadone again, I don't know?
I hope you are as well as can be, take good care of yourself!
My notification system was down, again, I guess? I got one today, so, here I am!
No, my P.M.D., nor my P.C.P. has ever suggested Fentanyl. Is that the patch, or a topical rub? I have tried the topical, the one with red peppers made me feel as if I caught on fire. I don't use the rubs anymore.
I have an appointment coming up, to see my P.M.D. at the V.A. Hospital, sometime in the very near furture. He wants to try me on something else, don't know what that might be? I know its going to be started at the lowest possible dose, and I am going to suffer for awhile. I hope its worth it? I also hope he will up the dosage of my Lyrica? It stopped helping a long time ago. Alas, and woe is me! LOL!!!
Have you received a date for the battery change, yet? I hope its soon, doing without surely hurts!!! I'm sure the oxy's only help a little, eh???
Every cloud does indeed have a silver lining! Keep your chin up, and keep fighting the good fight!
I kinda hope he puts me back on the Methadone, it seemed to really help, at first? Why can't you get Methadone?
I have been on Methadone, but the side effects were very difficult for me. I take Morphine Contin 45 mg twice a day- that's a pretty low dose, far as I'm concerned, for me having been on opiate meds fro over-seven years. The SCS is my main mode of pain management, and I love it.
My PMD did prescribe Oxy IR, but I'm not taking them. I cannot perceive any diminishing of discomfort when taking them, so I do not bother.
This will be over soon. My OR date is 22 April. I wish that it was sooner, but I'm okay.
Regarding Duragesic/ fentanyl, I was referring to the patch/ transdermal. The rub that you tried was probably capsaicin (?spelling?), which is made from red pepper.
No, fentanyl patches are opiate med that is absorbed through your skin for systemic pain management. You can read about it:
You have got to be in misery, and yet you say "I'm ok"? Wow, you are one strong lady!!! I have pretty much given up on complaining about my pain, even to my doctors. Why bother, they have nothing to really help me? This pain keeps me up pretty much all day, 24/7. Little sleep, if any, and no hope for getting any.
Oh yes, I have heard of that! I just wasn't sure what you meant. My doctor has never mentioned it to me, but when I see him next, I will bring it up. Too many people here, have said it helps them tremendously, so, why not?
The 22 is a long way off, yet. You are strong, you will make it!!! Is this like an in out type of surgery? Or will you have to stay overnight? I want to wish you a speedy recovery!!!
No, I am not on F.B., this is as close to a social network as I like to come. There are way too many bad people out there, that will just hack into your Page, and they could find anything they want. No thanks, I think I will just hang out here, sorry.
Yes, you got the spelling right, capsaicin. LOL!!! I no longer have the tube, but that seems right to me?
Thank you for taking an interest in my case! Now that I have kept in touch, I hope that you will, also? Take good care of yourself.
I am okay. It's not an easy time, but I have only seventeen days left, so, I know that my life will be improving soon.
My surgeon always schedules an over-night room for me, in case there is a reason that I cannot go home, but I've never had to stay overnight for any of the SCS and IPG change surgeries.
For now, my daughter and one of my friends are helping out. M daughter doesn't clean our house the way I clean, or the way I want it clean, but she's doing the best that she can. It's only housework, but I'm kind-of OCD. and she clearly is NOT.
Take care of yourself, too, Dennis, and thanks for the kind thoughts.
Although I found Methadone to help me with pain possibly more-than any other med, I ultimately discontinued.
For me, and side effects so vary person-to-person, I was constantly sweating and it was disgusting. It wasn't just sweating, it was more like the feeling of having a fever: cold sweats and just feeling yuck from it.
By the time I made the decision to change meds, I had become essentially housebound. I couldn't bathe, make-up, blow-dry my hair, and get dressed without the sweat dripping down my face and neck.
When this God-awful sweating kept me home from a family member's 85th birthday celebration, I had enough of it.
For some, the sweating is worth the pain relief. For me, it was a quality of life issue. I couldn't live with it, so my PMD changed me to MSContin. It's still an adverse effect that I despise, but it effects me far less than with the Methadone.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.